Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 9 of 9 Posts

·
Registered
Joined
·
976 Posts
On monday I was given a 5 day course of Ciprofloxacin antibiotics by my gastro Specialist, since I have been on them I have had the most terrible case of flatulence, its embarrassing and very loud, and very painful being full of wind. I finished the last one yesterday evening and still have the wind bad, Has any body else ever taken this antibiotic and suffered badly from flatulence, apparently it is listed as a side effect, plus making my ibs-d much worse, antibiotics always go through me. How long will it take now I have stopped them for the flatulence to stop, my stomach is so bloated and full of wind.
 

·
Registered
Joined
·
976 Posts
Discussion Starter · #2 ·
I am still getting terrible wind and pains in the side of my back and down left side of colon, it feels like the left side colon is beeing squeezed and twisted, all this has happend since I took the ciprofloxacin antibiotics, and the ibs-d is still bad from them. They are a horrible antibiotic and I dont want to take them ever again, I feel worse since. I finished taking them nearly 3 weeks ago now.
 

·
Banned
Joined
·
28 Posts
Yep, typical idiots in the medical community. They say, "just show us the money sweetheart and you will be just fine". I remember taking Cipro a few years ago for something or the other. I had very healthy bowels back then, and the Cipro gave me bad diarrhea. I think I got through half of the pills and chucked them. The D went away in about a day or two. Do you know how many diseases they try to treat with Cipro? It is probably hundreds. These medical people are idiots when it comes to understanding the microbiology of the body. What the drug companies care about is $$$$. They are not interested in proving or making available what it is that would really cure you. I know Kathleen is going to get bent out of shape about me saying this, but I don't care. BTW, please let me know if the Cipro cures the problem. Honestly, I would like to know. Thanks.
 

·
Registered
Joined
·
976 Posts
Discussion Starter · #4 ·
I was given the cipro by the gastro doctor, incase I had a bowel infection, I wasnt tested to see, he just said take these for 5 days, that was 3 weeks ago, I am still having loose bms despite taking 3 imodium a day, and very bad trapped wind, I take the imodium plus with simeticone in and extra simeticone in the form of windeze, but it does not help. I know antibiotics are helpful in most cases, but I never want to take them again, its done nothing good for me, infact I feel worse I am waiting for a follow up appointment and will tell the gastro Doctor what I think of the cipro.
 

·
Registered
Joined
·
287 Posts
Endzone-cipro is frequently used in the UK as an antibiotic for reducing travellers diarrhoea and for bone and respiratory infections. It is also used for urinary infections-maybe that is why you had it. Ofcourse antibiotics will not work if the bacteria is resistant to that particular antibiotic. That is why swabs/samples are often taken-so the medics know exactly what they are treating. Side effects are common with many antibiotics eg-rash, diarrhoea -doesn't mean they are useless or the medics stupid to give them. Also in the UK we don't pay for drugs-they are given on prescription-money doesn't really come into it other than a prescription charge and even then many people are exempt from that. Cherry-really sorry it didn't work out for you . If you didn't complete the course maybe he will offer another antibiotic. I suppose if it doesn't make any difference then at least it rules out bacterial infection.
 

·
Registered
Joined
·
976 Posts
Discussion Starter · #6 ·
PetraIt has made no difference to my symptoms, I did finish the course. When I say no difference, it didnt make things any better, infact the D has got worse and so has the abdominal pain.
 

·
Banned
Joined
·
28 Posts
Yes Petra, I was taking it for a urinary tract infection. Well if the drugs were free in the U.S. like they are in the U.K., I certainly would be more inclined to give it a go. I think Cirpo is $3/pill here in the U.S. That isn't cheap by my standards. And this is my animosity towards the drug companies and the medical community in general. They charge high prices for stuff that doesn't work. And there are no guarantees. Really the medical community is accountable to no one.
 

·
Registered
Joined
·
8 Posts
I was given Cipro 6 weeks ago. I think the plan was for me to take it at least 8 weeks, if not much longer! Prior to this, I was on BACTRIM for 3 weeks. Reason: an inflamed prostate, known as prostatitis. Anyone here have that? (I know it is narrowed down to the minority of men who read/post here).Now, in 95% of the cases of prostatitis, NO bacterial agent is found in testing, but urologists prescribe extended courses in antibiotics anyway, since it can help some people. I am part of that 95%. No bacterial agent was found in blood/urine, but he prescribed 500 mg of CIPRO twice a day for 2 months! What has happened to me on CIPRO? My IBS, which I had stablized nicely with the Heather Von Horous diet, stress management, exercise, Fibercon, probiotics and prebiotics, went to hell. I now am experiencing a lot of pain and tension in the colon. A hot bath helps, but who can live in a bathtub?Worse yet, I began accumulating more and more tension reactions. About 2 weeks ago I began to notice that I was jumpy for no reason. Then I realized I was grinding my teeth during the day. Then I noticed that my jaw was becoming tight. This escalated dramatically to my emotional centers. I am pretty balanced emotionally, but this drug has made me incredibly anxious to the point of having crying jigs and desires to commit suicide. I feel great dread and sadness.I left a message for my urologist (who saw me once for about 9 minutes before prescribing this extended disaster known as CIRPO). I described the side-effects and said I didn't see how I could continue taking this drug. It has done nothing for the underlying problem of prostatitis.Sigh.....so today I wait to see if his office will bother to reply. Since most doctor's offices now seem to be big business, and there is no sense of actual caring for you any more than a blue collar worker might care for a cog on an assembly line, I wonder if they will even call back. I hope they do, since this would probably ease my mind.I feel honestly like we live in a dark age. For any ailment, they just shove some pill at you irregardless of the pain and misery it may inflict in terms of side effects.
 

·
Registered
Joined
·
8 Posts
Cherriepie,This may be obvious, but be sure to start taking some probiotics. You can get them from any drug store. They contain the "good bacteria" that help the intestines digest food properly. CIPRO and other such poisons kill both the "good" and "bad" bacteria, resulting in the horrible effects. Culturelle is one brand in the USA. CVS pharmacies also have their own house-brand. You can also buy bottles of them and keep them in the refrigerator once the bottle is openned. This can help you restore your intestinal tract.
 
1 - 9 of 9 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top